Alert archive / Georgia / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 8, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 9, 2026, 9:54 PM EDT for 7 counties in Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2026, 9:54 PM EDT (01:54 UTC)
- Expired
- Mar 9, 2026, 10:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bartow County, GA, Carroll County, GA, Cobb County, GA, Coweta County, GA, Douglas County, GA, Fulton County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 42 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 10:07 PM EDT | TSTM WND DMG | 4 S Dallas, GA | EMA reports a tree down on a power line on the 2000 block of Scoggins Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
133
WUUS52 KFFC 100154
SVRFFC
GAC015-045-067-077-097-121-223-100245-
/O.NEW.KFFC.SV.W.0008.260310T0154Z-260310T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
954 PM EDT Mon Mar 9 2026
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Paulding County in northwestern Georgia... Eastern
Carroll County in northwestern Georgia... Cobb County in north
central Georgia... Douglas County in north central Georgia...
Northwestern Coweta County in west central Georgia...
Southwestern Fulton County in north central Georgia... South
central Bartow County in northwestern Georgia...
* Until 1045 PM EDT.
* At 953 PM EDT, severe thunderstorms were located along a line
extending from near Stilesboro to near Villa Rica to near
Carrollton, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Atlanta, Marietta, Newnan, Douglasville, Carrollton,
Cartersville, Dallas, City of South Fulton, Sandy Springs,
Smyrna, East Point, Kennesaw, Acworth, Union City, Villa Rica,
College Park, Powder Springs, Fairburn, Austell, and Palmetto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop
quickly from severe thunderstorms. If you spot a tornado go at
once into the basement or small central room in a sturdy
structure.
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3372 8503 3389 8489 3414 8485 3403 8461
3393 8438 3360 8447 3356 8449 3352 8460
3348 8463 3335 8480 3357 8517
TIME...MOT...LOC 0153Z 292DEG 40KT 3411 8484 3377 8494 3357 8512
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Culver2 follow-up statements
474
WWUS52 KFFC 100222
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1022 PM EDT Mon Mar 9 2026
GAC015-100232-
/O.CAN.KFFC.SV.W.0008.000000T0000Z-260310T0245Z/
Bartow GA-
1022 PM EDT Mon Mar 9 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL
BARTOW COUNTY IS
CANCELLED...
The storms which prompted the warning have !moved out of the
warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central, northwestern and west central Georgia.
&&
LAT...LON 3350 8506 3383 8481 3399 8478 3387 8440
3360 8447 3356 8449 3352 8460 3348 8463
3335 8480
TIME...MOT...LOC 0222Z 293DEG 33KT 3390 8465 3366 8472 3348 8490
$$
GAC045-067-077-097-121-223-100245-
/O.CON.KFFC.SV.W.0008.000000T0000Z-260310T0245Z/
Paulding GA-Carroll GA-Cobb GA-Douglas GA-Coweta GA-Fulton GA-
1022 PM EDT Mon Mar 9 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SOUTHEASTERN PAULDING...SOUTHEASTERN CARROLL...SOUTHERN COBB...
DOUGLAS...NORTHWESTERN COWETA AND SOUTHWESTERN FULTON COUNTIES...
At 1022 PM EDT, severe thunderstorms were located along a line
extending from near Powder Springs to near Chapel Hill to Plant
Yates, moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Atlanta, Marietta, Newnan, Douglasville, City of South Fulton,
Smyrna, East Point, Union City, Villa Rica, College Park, Powder
Springs, Fairburn, Austell, Palmetto, Hiram, Whitesburg,
Chattahoochee Hill, Lithia Springs, Fair Oaks, and Plant Yates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3350 8506 3383 8481 3399 8478 3387 8440
3360 8447 3356 8449 3352 8460 3348 8463
3335 8480
TIME...MOT...LOC 0222Z 293DEG 33KT 3390 8465 3366 8472 3348 8490
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Culver322
WWUS52 KFFC 100242
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1042 PM EDT Mon Mar 9 2026
GAC045-067-077-097-121-223-100252-
/O.EXP.KFFC.SV.W.0008.000000T0000Z-260310T0245Z/
Paulding GA-Carroll GA-Cobb GA-Douglas GA-Coweta GA-Fulton GA-
1042 PM EDT Mon Mar 9 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAULDING...
SOUTHEASTERN CARROLL...SOUTHERN COBB...DOUGLAS...NORTHWESTERN
COWETA AND SOUTHWESTERN
FULTON COUNTIES WILL EXPIRE AT 1045 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning
will be allowed to expire. However, small hail, gusty winds and
heavy rain are still possible with these thunderstorms.
&&
LAT...LON 3350 8506 3383 8481 3399 8478 3387 8440
3360 8447 3356 8449 3352 8460 3348 8463
3335 8480
TIME...MOT...LOC 0242Z 292DEG 40KT 3382 8440 3358 8447 3340 8465
$$
CulverWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 8:47 PM EDT, 1 hour 7 minutes earlier. Its key messages:
- Updated at 830 PM EDT Mon Mar 9 2026
- A line of thunderstorms will move into the area this evening into tonight, bringing the potential for damaging wind gusts and hail. A Severe Thunderstorm Watch is in effect across parts of north Georgia and west Georgia (including metro Atlanta) until 11 PM.
- A cold front will bring additional widespread showers and thunderstorms late Wednesday into early Thursday. Some storms could be strong to severe.
- Temperatures will remain well above normal (15 to 20+ degrees) through midweek, before cooler temperatures arrive in the wake of the cold front.
Area forecast discussion, Mar 9, 8:47 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 847 PM EDT Mon Mar 9 2026 ...New 00Z Aviation Discussion... .KEY MESSAGES... Updated at 830 PM EDT Mon Mar 9 2026 - A line of thunderstorms will move into the area this evening into tonight, bringing the potential for damaging wind gusts and hail. A Severe Thunderstorm Watch is in effect across parts of north Georgia and west Georgia (including metro Atlanta) until 11 PM. - A cold front will bring additional widespread showers and thunderstorms late Wednesday into early Thursday. Some storms could be strong to severe. - Temperatures will remain well above normal (15 to 20+ degrees) through midweek, before cooler temperatures arrive in the wake of the cold front. && .SHORT TERM... (This evening through Tuesday) Issued at 305 PM EDT Mon Mar 9 2026 Following a cloudy (and marginally cooler) end to the weekend and a foggy start to the work week this morning, a return to unseasonably warm conditions is expected today. Clearing and scattering of any lingering cloud cover will continue into the afternoon, giving way to temperatures in the upper 70s to mid-80s, 12 to 20 degrees above average for this time of year. More notably, a shortwave traversing quasi-zonal mid-level flow will support the development (and maintenance of) a complex of storms into portions of north and central Georgia later this evening. Current SPC mesoanalysis shows MCS maintenance parameter -- basically, the probability of the complex of storms remaining organized without dissipation -- values of 70 to 90 for roughly the northern half of the forecast area. 12Z (and later) runs of HiRes guidance/CAMS have depicted a stark northward trend in the path of the line of storms, which now looks to enter northwest and west central Georgia late afternoon/early evening, and continue pushing east-southeastward after dark. Model soundings suggest modest lapse rates, enough shear to support organization of storms, and marginal instability (500-1500 J/kg), lending itself to a chance of isolated strong to severe segments to exist (and persist) along the line as it makes its way into our area. A Slight (level 2 out of 5) Risk has been analyzed from the AL/GA state line, driven by chances for isolated damaging wind gusts, large hail (>1 inch), and a low-end chance for a tornado or two within any kinks/bulges/reflectivity nubs along the leading edge of the line. A quick inch (perhaps more) of rainfall is possible as the complex moves through, especially closer to the state line where peak strength is likely to occur. Nuisance street flooding or localized flash flooding concerns could arise in these locations. Weakening and dissipation appears likely the further south and east of the Atlanta Metro the complex advances (MCS maintenance drops to 50 to 60 and below), and chances for subsequent severe weather will decrease markedly. A Marginal (level 1 out of 5) Risk has been analyzed as far east as Athens, capturing where downtrends in intensity are likely to occur, but low-end chances for additional isolated damaging wind gusts may peek through. Patchy showers may continue in the wake of the line, but lingering instability should be minimal/sufficiently scoured out by the MCS. Coverage later in the night -- continuing as late as early afternoon -- will likely be greatest across far north Georgia, coincident with a secondary pulse/disturbance moving through at the mid- levels. Elsewhere, convective coverage into Tuesday afternoon should be scant. We may be similarly slow to clear tomorrow across the northern half of the area where precipitation continues the longest, though highs should warm to a near-carbon copy of today's, into the mid-70s to upper-80s. && .LONG TERM... (Wednesday morning through next Sunday) Issued at 305 PM EDT Mon Mar 9 2026 The long term forecast opens up on Wednesday with continued anomalously warm temperatures. Highs Wednesday are forecast to be the warmest of the week as midlevel ridging expands across the Southeast. Daily records are likely to be threatened amid widespread highs in the 80s and even near 90 in parts of central Georgia. This warm, humid airmass comes in advance of an incoming cold front that will bring the next impactful weather by Wednesday night. Widespread showers and thunderstorms, likely taking a linear composition by Wednesday evening, look to push into northwest Georgia Wednesday night. While the highest confidence in a more widespread severe risk remains to the northwest and west of Georgia, some degree of severe risk is likely to linger into Wednesday night for our area. The highest probabilities continue to favor northwest Georgia with a Day 3 "Marginal" risk otherwise extending southward to the I-85 corridor. In general, the thermodynamic environment overnight into Thursday morning will wane to some degree, though the finer details regarding this environment will come into better focus over the next couple of days. The cold front will then sweep across our area through the day Thursday, bringing an end to the rainfall from northwest to southeast. Probabilities favor rainfall totals largely above 0.5- 0.75" with many areas receiving over an inch (locally higher) when all is said and done. In the wake of the front, a brief return of cooler temperatures can be expected from Thursday into Friday. Even so, this cooldown really only gets us back to near normal for mid March, though a few areas of frost or perhaps a light freeze could be possible, mainly in the mountains Friday morning. Midlevel low returns to a more zonal flow by Saturday and southwesterly by Sunday, kicking off a rapid warming trend with weekend temperatures again surging well above normal into the upper 70s and 80s. && .AVIATION... (00Z TAFS) Issued at 830 PM EDT Mon Mar 9 2026 A couple forecast challenges this evening into tomorrow (Tuesday) morning. First -- an eastward-moving cluster of storms currently approaching the Georgia/Alabama border. Assuming that the storms hold together, the TEMPOs for TSRA at ATL and the other metro sites are on track. TEMPOs for TSRA at AHN, MCN, and CSG are more uncertain given the dependency on the evolution/path that this cluster of storms takes. Second -- there is uncertainty regarding how low CIGs drop overnight into tomorrow morning. Have introduced IFR at ATL and the other metro sites, but this could depend on lingering RA/DZ in the wake of the storms. Clearing of low clouds may not occur until early tomorrow afternoon. Winds should remain of the SW at 5-10 kts through the TAF period (outside of TSRA). //ATL Confidence...00Z Update... High confidence on TSRA timing at ATL and on winds. Medium confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 60 79 62 83 / 40 30 0 0 Atlanta 61 78 63 83 / 60 30 0 0 Blairsville 55 74 59 78 / 70 40 10 10 Cartersville 60 78 61 83 / 70 40 10 10 Columbus 61 84 62 85 / 40 10 0 0 Gainesville 60 77 63 81 / 60 40 10 0 Macon 61 85 63 86 / 30 10 0 0 Rome 63 83 65 86 / 80 50 10 10 Peachtree City 60 80 61 84 / 70 20 0 0 Vidalia 63 88 64 89 / 10 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...96 LONG TERM....RW AVIATION...Martin
Hazardous weather outlook, Mar 9, 8:53 PM EDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 853 PM EDT Mon Mar 9 2026 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 853 PM EDT Mon Mar 9 2026 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... A line of thunderstorms will push across portions of north and central Georgia this evening into tonight. Damaging wind gusts, hail up to the size of quarters, frequent lightning, and heavy rainfall are all potential hazards. A brief, spin-up tornado cannot be ruled out. A Severe Thunderstorm Watch is in effect across portions of north and west Georgia until 11 PM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Thunderstorms may become more widespread late Wednesday into Thursday ahead of a cold front. Isolated strong to severe storms with damaging wind gusts, frequent lightning, and locally heavy rainfall will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 8:56 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Polk | 34 min |
| Mar 9, 9:16 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Carroll, Floyd, Haralson, Paulding, Polk | 44 min |
| Mar 9, 10:01 PM EDT | Special Weather Statement | FFC | Heard | 29 min |
| Mar 9, 10:42 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Meriwether | 33 min |
| Mar 9, 11:10 PM EDT | Special Weather Statement | FFC | Lamar, Meriwether, Pike, Spalding | 35 min |
| Mar 9, 11:42 PM EDT | Special Weather Statement | FFC | Monroe, Upson | 33 min |
| Mar 10, 12:09 AM EDT | Special Weather Statement | FFC | Bibb, Jasper, Jones, Putnam | 51 min |
| Mar 10, 12:28 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Talbot, Taylor | 47 min |
| Mar 10, 1:05 AM EDT | Special Weather Statement | FFC | Crawford | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.